Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Using eyedrops for glaucoma. Eyes stinging. Could it be due to stye formation?

My left eye started stinging today for the first time from my daily eyedrops for glaucoma . Also it feels bruised, even around the back of the eye. The bruised feeling got my attention more than the sting. I have had two recent eye appointments ( retina and glaucoma specialists) within the last three weeks, and no changes were found. Is this just a stye forming? I have never had the dull ache in my life.
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Dear Joanner,
Hi,I read your problem what you are suffering from since last few days.Let me tell you one thing that most of the antigalucoma medications have stinging sensation and irritation as side effect depending on person to person. It happens due to the preservative present in the solution.It depends on the sensitivity of the person and sometime genetically related.The second point is these drops may cause contact dermatitis in your eyes which causes bruise and irritation in and around the skin. So first of all check whether you have changed the brand of your antiglaucoma drops or any new drops have been added to the previous one.Stye formation will cause more of swelling, pain and discharge with pus point.There is high chance that you are not suffering from any stye.So I would advise you to reevaluate your drops and rule out any contact dermatitis with the present medication.Do some hot fomentation and use some tear substitute for the time being as this may help you in giving some soothing effect.If your symptoms are not getting relieved in a couple of days then do check with your glaucoma specialist....TC ..Dr Ajay Shankar Kar, Cornea consultant, Sankar Foundation eye hospital, Visakhapatnam.
Answered: Wed, 30 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor